Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at May 1, 2010, 7:00 PM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2010, 7:00 PM CDT (00:00 UTC)
- Expired
- May 1, 2010, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:10 PM CDT | FUNNEL CLOUD | 4 N Pikeville, TN | PUBLIC REPORTS A FUNNEL CLOUD 4.5 MI NORTH OF PIKEVILLE. |
| May 1, 7:15 PM CDT | TSTM WND DMG | Pikeville, TN | NUMEROUS TREES DOWN ACROSS THE COUNTY. |
| May 1, 7:35 PM CDT | TSTM WND DMG | Spring City, TN | SEVERAL TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY IN THE SPRING CITY AREA. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:35 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
388
WFUS54 KMRX 020000
TORMRX
TNC007-143-020045-
/O.NEW.KMRX.TO.W.0010.100502T0000Z-100502T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 PM CDT SAT MAY 1 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
RHEA COUNTY IN EAST TENNESSEE...
* UNTIL 745 PM CDT/845 PM EDT/
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES NORTH
OF DUNLAP. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 45
MPH.
* THIS TORNADIC STORM WILL BE NEAR...
PIKEVILLE AROUND 710 PM CDT.
SPRING CITY AROUND 835 PM EDT.
OTHER LOCATIONS AFFECTED BY THIS TORNADIC THUNDERSTORM INCLUDE MOUNT
CREST...MELVINE AND GRANDVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
&&
LAT...LON 3562 8538 3577 8503 3576 8500 3578 8490
3583 8479 3581 8478 3579 8474 3577 8475
3575 8470 3568 8473 3569 8477 3563 8477
3544 8533 3554 8543 3557 8544
TIME...MOT...LOC 0000Z 244DEG 40KT 3555 8531
$$
DMG3 follow-up statements
839
WWUS54 KMRX 020022
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
822 PM EDT SAT MAY 1 2010
TNC007-143-020045-
/O.CON.KMRX.TO.W.0010.000000T0000Z-100502T0045Z/
RHEA TN-BLEDSOE TN-
822 PM EDT SAT MAY 1 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT /745 PM CDT/
FOR EASTERN BLEDSOE AND RHEA COUNTIES...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 6 MILES SOUTH OF MELVINE...OR 7 MILES EAST OF PIKEVILLE...
AND WAS MOVING NORTHEAST AT 45 MPH.
THIS STORM WILL BE NEAR...
SPRING CITY AROUND 835 PM EDT.
OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE
GRANDVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT.
&&
LAT...LON 3551 8513 3567 8514 3577 8503 3576 8500
3578 8490 3583 8479 3579 8474 3577 8475
3575 8470 3568 8473 3570 8475 3569 8477
3563 8478
TIME...MOT...LOC 0021Z 244DEG 40KT 3565 8505
$$
DMG710
WWUS54 KMRX 020033
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
833 PM EDT SAT MAY 1 2010
TNC007-020042-
/O.CAN.KMRX.TO.W.0010.000000T0000Z-100502T0045Z/
BLEDSOE TN-
733 PM CDT SAT MAY 1 2010
...THE TORNADO WARNING FOR BLEDSOE COUNTY IS CANCELLED...
THE STORM CAPABLE OF A TORNADO HAS EXITED THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THIS EVENING.
&&
LAT...LON 3558 8499 3564 8501 3567 8497 3577 8490
3583 8479 3579 8474 3577 8475 3575 8472
3568 8473 3570 8475 3569 8477 3563 8478
TIME...MOT...LOC 0032Z 244DEG 40KT 3570 8491
$$
TNC143-020045-
/O.CON.KMRX.TO.W.0010.000000T0000Z-100502T0045Z/
RHEA TN-
833 PM EDT SAT MAY 1 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR RHEA
COUNTY...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR SPRING CITY...AND WAS MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO AFFECT GRANDVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THIS EVENING.
&&
LAT...LON 3558 8499 3564 8501 3567 8497 3577 8490
3583 8479 3579 8474 3577 8475 3575 8472
3568 8473 3570 8475 3569 8477 3563 8478
TIME...MOT...LOC 0032Z 244DEG 40KT 3570 8491
$$
DMG457
WWUS54 KMRX 020043
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
843 PM EDT SAT MAY 1 2010
TNC143-020053-
/O.EXP.KMRX.TO.W.0010.000000T0000Z-100502T0045Z/
RHEA TN-
843 PM EDT SAT MAY 1 2010
...THE TORNADO WARNING FOR RHEA COUNTY WILL EXPIRE AT 845 PM EDT...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THIS EVENING.
&&
LAT...LON 3558 8499 3564 8501 3567 8497 3577 8490
3583 8479 3579 8474 3577 8475 3575 8472
3568 8473 3570 8475 3569 8477 3563 8478
TIME...MOT...LOC 0043Z 244DEG 40KT 3575 8477
$$
DMGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 1, 6:30 PM CDT, 30 minutes earlier.
Area forecast discussion, May 1, 6:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 730 PM EDT SAT MAY 1 2010 .AVIATION...AREA OF STRONG CONVECTION BUILDING EAST TOWARD THE TAF SITES THIS EVENING AND FORECAST SOME MVFR REDUCTION IN VSBY AS SOME HIGH RAINFALL RATES OCCUR WITH THE PASSAGE OF THE STORMS. CEILINGS SHOULD MAINLY STAY MVFR. BELIEVE CONVECTION WILL WEAKEN TO SOME STRATIFORM -SHRA BY LATE EVENING BEFORE ENDING SHORTLY AFTER MIDNIGHT. USED SOME LOW MVFR CEILINGS AT CHA LATER TONIGHT CLOSER TO THE HIGHER DEWPOINT AIR. ATMOSPHERE WILL BE A LITTLE MORE CONDUCIVE TO CONVECTIVE DEVELOPMENT ON SUNDAY ESPECIALLY LATER IN THE DAY AS A COOL FRONTAL BOUNDARY APPROACHES THE SOUTHERN APPALACHIAN REGION. BEST CHANCE OF DETERIORATING CONDITIONS INSIDE THE TAF PERIOD WILL BE AT CHA LATER IN THE AFTERNOON. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 1, 6:45 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 745 PM EDT SAT MAY 1 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 745 PM EDT SAT MAY 1 2010 /645 PM CDT SAT MAY 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A CHANCE OF SEVERE WEATHER ACROSS THE SOUTHERN HALF OF EAST TENNESSEE...GENERALLY ALONG AND SOUTH OF CROSSVILLE TO KNOXVILLE. ISOLATED TORNADOES...DAMAGING WINDS...AND LOCALIZED FLASH FLOODING ARE POSSIBLE. RAINFALL WILL AVERAGE BETWEEN 1 AND 2 INCHES ACROSS THE PLATEAU COUNTIES AND SOUTHEAST TENNESSEE TO ONE-HALF INCH OR LESS OVER NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ...THERE IS A CHANCE OF SEVERE WEATHER SUNDAY AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... ...HEAVY RAINS UP TO 4 INCHES MAY PRODUCE FLASH FLOODING LATE SUNDAY THROUGH EARLY MONDAY MORNING ACROSS ALL AREAS... A COLD FRONT WILL MOVE SLOWLY SOUTHEAST ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS SUNDAY AND SUNDAY NIGHT. THE AIR-MASS AHEAD OF THE FRONT WILL BE WARM...MOIST AND UNSTABLE PRODUCING WIDESPREAD THUNDERSTORMS. DUE TO THE STRONG WINDS ALOFT AND INSTABILITY...SOME OF THESE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE ISOLATED TORNADOES... DAMAGING WINDS...AND TORRENTIAL RAINS. FLASH FLOODING WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. DH
In the hours before
Special weather statement, May 1, 1:50 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT SAT MAY 1 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 250 PM EDT SAT MAY 1 2010 /150 PM CDT SAT MAY 1 2010/ ...SIGNIFICANT RAIN EVENT POSSIBLE SUNDAY INTO MONDAY WITH THE POTENTIAL TO CAUSE FLOODING... A MAJOR SPRING STORM SYSTEM IS APPROACHING THE TENNESSEE VALLEY AND IS EXPECTED TO BRING COPIOUS AMOUNTS OF GULF MOISTURE INTO THE REGION. DIFFERENT COMPUTER MODELS SHOW DIFFERENT TIMING AND PRECIPITATION AMOUNTS...SO IT WILL BE NECESSARY TO MONITOR CLOSELY. RAINFALL AMOUNTS OF UP FOUR INCHES ARE POSSIBLE...ESPECIALLY ON THE CUMBERLAND PLATEAU. RIVERS IN EAST TENNESSEE...EXTREME SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA ARE ON THE LOW SIDE. ALSO...TOTAL RAIN THIS YEAR HAS BEEN QUITE A BIT BELOW NORMAL. THIS WILL HELP TO LESSEN THE LIKELIHOOD OF FLOODING. NEVERTHELESS...A PROLONGED PERIOD OF HEAVY RAIN MAY CAUSE FLOODING IN SOME LOCATIONS. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY INTO MONDAY MORNING...WITH DAMAGING WINDS THE PRIMARY THREAT. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. THE NATIONAL WEATHER SERVICE IN MORRISTOWN TENNESSEE WILL ISSUE UPDATES TO THIS NOTICE...AS NEEDED.
Special weather statement, May 1, 5:21 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 621 PM EDT SAT MAY 1 2010 TNZ082-012330- BLEDSOE TN- 521 PM CDT SAT MAY 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE COUNTY UNTIL 630 PM CDT... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 8 MILES EAST OF SPENCER...WHICH WERE MOVING EAST AROUND 40 MPH. WIND GUSTS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DMG
Special weather statement, May 1, 6:04 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 704 PM EDT SAT MAY 1 2010 TNZ035-036-067-020000- ANDERSON TN-MORGAN TN-ROANE TN- 704 PM EDT SAT MAY 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...ANDERSON AND ROANE COUNTIES UNTIL 800 PM EDT... AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF WARTBURG TO 9 MILES SOUTH OF FAIRFIELD GLADE...WHICH WERE MOVING EAST AT 45 MPH. WIND GUSTS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DMG
Special weather statement, May 1, 6:36 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 736 PM EDT SAT MAY 1 2010 TNZ081-082-020030- BLEDSOE TN-SEQUATCHIE TN- 636 PM CDT SAT MAY 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES UNTIL 730 PM CDT... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF SPENCER TO GRUETLI-LAAGER...WHICH WERE MOVING EAST AT 45 MPH. WIND GUSTS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:31 AM CDT | Flash Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 27 hr |
| May 2, 8:19 AM CDT | River Flood Warning | MRX | Hamilton | 33 hr |
| May 2, 8:19 AM CDT | River Flood Warning | MRX | Morgan, Roane | 28 hr |
| May 2, 8:19 AM CDT | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 36 hr |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.